Alert archive / New Mexico / Winter Weather Advisories in 2012
Winter Weather Advisory 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter weather advisory at Mar 1, 2012, 5:11 AM MST. It took effect at Mar 1, 2012, 2:00 PM MST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2012, 5:11 AM MST (12:11 UTC)
- In effect from
- Mar 1, 2012, 2:00 PM MST
- Expired
- Mar 2, 2012, 10:10 PM MST
- In force
- 32 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter weather advisory went out at Mar 1, 3:49 AM MST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 1, 3:49 AM MST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 349 AM MST THU MAR 1 2012 .DISCUSSION... HIGHLIGHTS...DO WE HAVE HIGHLIGHTS. WIND WARNINGS AND ADVISORIES COVER MOST OF THE FCST AREA AND NOW WITH THIS PACKAGE HAVE ADDED WINTER WX ADVISORIES FOR NW PLATEAU AREA E TO THE LOWER CHAMA AND UPPER RIO GRANDE VALLEYS FROM MID AFTN INTO FRI MORNING...KEEPING THE SOUTHERN SAN JUANS OF RIO ARRIBA CO GOING SEVERAL HOURS LONGER ...TIL 18Z FRI...THAN THE REST OF THE ADVISORY AREA. REALLY THOUGH THE MAIN SNOW IMPACT AREAS WILL BE THE HIGH COUNTRY...MAINLY ABOVE 7500 OR 8000 FEET WHERE AS MUCH AS 5 TO 7 INCHES MAY FALL...AND A LITTLE LESSER DEGREE ELSEWHERE NEAR THE CO LINE. INCLUDED ZONES 501...504...511 AND 517 MORE FOR A MIX OF STRONG CHILLY WINDS AND SOME SNOW SHOWERS WHICH SHOULD ONLY ACCUMULATE FROM A DUSTING TO PERHAPS 2 INCHES LOWLANDS AND POSSIBLY UP TO 4 INCHES HIGHER UP. AS FOR WIND HIGHLIGHTS HIGH TERRAIN AREAS AND ADJACENT HIGHLANDS AND HIGH PLAINS TO THE EAST ROUGHLY ALONG AND SOUTH OF THE I-40 CORRIDOR WILL HAVE POTENTIALLY DAMAGING WINDS FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON...WHILE LOWER ELEVATION AREAS WILL SEE THE STRONGER WINDS MORE SO DURING DAYLIGHT HOURS. ALREADY SEEING SOME INCREASING WIND ACROSS CENTRAL MTN CHAIN AND AREAS IMMEDIATELY TO THE EAST. HIGH WINDS ALOFT COMBINED WITH DECENT SFC GRADIENT... PRETTY DECENT LAPSE RATES AND...FOR MUCH OF THE WIND HIGHLIGHT AREAS...STRONG HEATING WILL REALLY GIVE A BOOST TO WESTERLY WINDS ALREADY BLOWING FAIRLY BRISKLY IN SOME OF THESE AREAS. SOME MTN WAVE ACTIVITY MAY DEVELOP ONCE AGAIN...ESPECIALLY LATER TONIGHT AND FRI AND MAYBE EVEN AWHILE INTO FRI NIGHT. WIND ADVISORY AREAS NEAR AND S OF INTERSTATE 40 AND E OF THE DIVIDE MAY NEED HIGH WIND WARNING FOR FRIDAY...CENTRAL MTN CHAIN EASTWARD PERHAPS AT HIGHEST RISK. BLOWING DUST WILL BE A MAJOR CONCERN ONCE AGAIN...ESPECIALLY ALONG AND EAST OF THE RIO GRANDE VALLEY BOTH THURSDAY AND FRIDAY. AFTER THIS EVENT MUCH QUIETER WX WITH DIMINISHING WINDS OVER THE WEEKEND AS BROAD HIGH PRESSURE RIDGE RIDES IN OVER THE STATE SUN AND MON. 43 && .AVIATION... WIDESPREAD WINDY CONDITIONS WILL BE THE MAIN CONCERN OVER NEW MEXICO TODAY AS A ROBUST UPPER LEVEL DISTURBANCE WORKS INTO THE WESTERN STATES. OCCASIONAL WEST SOUTHWEST GUSTS BETWEEN 35 AND 50 KT WILL BE COMMON OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO THIS AFTERNOON...ESPECIALLY ALONG AND IMMEDIATELY DOWNWIND OF HIGHER TERRAIN. SOME RELATIVELY LIGHT PRECIPITATION IS ALSO POSSIBLE OVER THE NORTH CENTRAL AND NORTHWESTERN ZONES THIS AFTERNOON AND TONIGHT WITH HIGHEST PROBABILITIES NEAR THE COLORADO BORDER. SOME LOCALIZED MVFR/IFR CONDITIONS WILL BE POSSIBLE IN THESE AREAS LATE TODAY AND TONIGHT...AS WELL AS SOME MOUNTAIN OBSCURATIONS. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .FIRE WEATHER... ...SIGNIFICANT WINDS EXPECTED TODAY AND FRIDAY... A VAST AND STRONG UPPER LEVEL DISTURBANCE WILL CONTINUE TO CARVE INTO THE WESTERN U.S. TODAY...BRINGING A VERY STRONG MID LEVEL JET INTO NEW MEXICO. A DEEPENING SURFACE LOW OVER THE TEXAS/OKLAHOMA PANHANDLES WILL COUPLE WITH THIS UPPER LEVEL FEATURE...INDUCING VERY WIDESPREAD AND STRONG WINDS OVER NORTHERN AND CENTRAL NEW MEXICO. A VERY PRONOUNCED MID LEVEL DRY SLOT WILL ALSO ACCOMPANY THE JET...AND WHILE THE CORE OF THE DRIER AIR ALOFT WILL BE SHUNTED SOUTH OF THE FORECAST AREA...SUFFICIENTLY DRY AIR IN THE BOUNDARY LAYER SHOULD YIELD CRITICAL HUMIDITY AND ULTIMATELY WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. NORTH CENTRAL TO NORTHWESTERN ZONES WILL BE THE ONLY ONES TO ESCAPE THE CRITICAL CONDITIONS DUE TO SLIGHTLY HIGHER HUMIDITY FROM SOME MEAGER CLOUDS/MOISTURE ARRIVING. OCCASIONAL GUSTS TO 50 AND 60 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON. WINDS WILL DECREASE SOME AFTER SUNSET...BUT WILL STILL REMAIN QUITE GUSTY ALONG AND DOWNWIND OF THE HIGHER TERRAIN...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 40. BEST RH RECOVERY TONIGHT AND FRIDAY MORNING WILL BE IN THE NORTHWESTERN THIRD OF THE STATE WHERE ONGOING PRECIP WILL ASSIST. ELSEWHERE ONLY FAIR RECOVERY IS EXPECTED. THE CORE OF THE MID LEVEL JET WILL BE BISECTING NEW MEXICO BY EARLY FRIDAY...AND WILL TAKE ITS TIME EXITING THROUGH THE DAYTIME. DESPITE THE GRADUAL DECREASE IN THE GRADIENT AND WIND SPEEDS ALOFT...AN EXCEPTIONAL SURFACE GRADIENT IS ADVERTISED BY FORECAST MODELS...PARTICULARLY THE NAM. THIS WILL KEEP WIDESPREAD WINDY CONDITIONS ONGOING FRIDAY AS DIRECTIONS VEER MORE NORTHWESTERLY AND NORTHERLY. COOLER AIR WILL BE SPILLING SOUTHWARD...KEEPING RH FROM PLUNGING TOO LOW. SOME BRIEF AND LOCALIZED COULD BE MET IN THE EAST CENTRAL TO SOUTHEASTERN PLAINS OF NEW MEXICO...AS WELL AS PORTIONS OF THE RIO GRANDE VALLEY. WILL HOIST A WATCH TO ACCOUNT FOR THIS. PRECIPITATION WILL ALSO BE SPREADING ACROSS THE REMAINING NORTHERN TIER OF ZONES IN NEW MEXICO...BUT SHOULD REMAIN JUST A SIDENOTE TO THE WINDS. ANY SNOW ACCUMULATION WOULD GENERALLY FAVOR THE HIGHER TERRAIN WHERE ONLY A FEW INCHES IS EXPECTED. THE TROUGH AXIS WILL BE SHIFTING FAR EAST OF NEW MEXICO INTO SATURDAY...LEAVING NORTHWEST FLOW BEHIND. BREEZY TO LOCALLY WINDY CONDITIONS WILL PERSIST...BUT THE COOLER THAN AVERAGE TEMPERATURES WILL AGAIN KEEP RH FROM DROPPING TOO LOW. STILL...SOME OF THE STRONGER WINDS...PARTICULARLY IN THE CENTRAL HIGHLANDS COULD BRIEFLY BE JUXTAPOSED OVER THE CRITICAL LATE AFTERNOON RH. INTO SUNDAY...THE NORTHWEST FLOW ALOFT RELAXES MORE AS A RIDGE BUILDS IN. THIS SHOULD INDUCE A WARMING TREND...BUT VENTILATION WILL SUFFER BOTH SUNDAY AND MONDAY. BREEZES SHOULD PICK UP SOME BY TUESDAY...AND THE NEXT PERTURBATION IS SLATED TO ARRIVE BY MID WEEK AROUND WEDNESDAY. HOWEVER...FORECAST MODELS ARE IN DISAGREEMENT ON PLACEMENT...TRACK...AND IMPACTS TO NEW MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 25 39 14 / 30 40 20 0 DULCE........................... 42 18 36 6 / 30 50 30 0 CUBA............................ 48 18 36 9 / 10 30 20 5 GALLUP.......................... 48 18 35 9 / 10 20 5 0 EL MORRO........................ 46 20 33 10 / 5 10 5 0 GRANTS.......................... 51 23 36 12 / 5 10 5 0 QUEMADO......................... 52 25 37 13 / 5 5 0 0 GLENWOOD........................ 58 21 53 16 / 0 0 0 0 CHAMA........................... 36 17 31 5 / 30 50 40 0 LOS ALAMOS...................... 47 23 36 15 / 5 10 20 0 PECOS........................... 47 22 34 14 / 0 10 10 5 CERRO/QUESTA.................... 42 18 33 5 / 10 20 40 5 RED RIVER....................... 35 13 26 3 / 10 30 40 10 ANGEL FIRE...................... 38 16 29 3 / 5 20 30 10 TAOS............................ 45 20 35 10 / 5 20 20 5 MORA............................ 46 20 32 10 / 0 10 20 10 ESPANOLA........................ 55 23 42 13 / 5 10 20 0 SANTA FE........................ 49 24 35 16 / 5 10 10 5 SANTA FE AIRPORT................ 53 22 39 14 / 5 5 10 0 ALBUQUERQUE FOOTHILLS........... 58 30 43 21 / 0 0 5 0 ALBUQUERQUE HEIGHTS............. 61 32 46 23 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 63 30 48 21 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 61 31 46 22 / 0 0 0 0 LOS LUNAS....................... 64 29 48 18 / 0 0 0 0 RIO RANCHO...................... 59 30 45 21 / 0 0 5 0 SOCORRO......................... 68 32 52 22 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 55 25 41 17 / 0 5 5 0 TIJERAS......................... 58 28 45 18 / 0 5 5 0 MORIARTY/ESTANCIA............... 54 27 40 16 / 0 0 0 5 CLINES CORNERS.................. 53 24 37 15 / 0 0 5 5 GRAN QUIVIRA.................... 58 28 43 18 / 0 0 0 0 CARRIZOZO....................... 63 30 49 20 / 0 0 0 0 RUIDOSO......................... 55 30 43 18 / 0 0 0 0 CAPULIN......................... 53 22 31 13 / 0 10 40 10 RATON........................... 57 24 37 12 / 0 10 40 10 SPRINGER........................ 57 24 39 15 / 0 10 30 10 LAS VEGAS....................... 54 21 36 12 / 0 10 20 10 CLAYTON......................... 64 26 39 19 / 0 5 30 10 ROY............................. 60 26 39 18 / 0 5 20 10 CONCHAS......................... 68 31 48 23 / 0 0 20 10 SANTA ROSA...................... 68 33 48 21 / 0 0 10 5 TUCUMCARI....................... 73 31 48 21 / 0 0 10 10 CLOVIS.......................... 74 34 51 22 / 0 0 5 5 PORTALES........................ 75 35 54 23 / 0 0 5 5 FORT SUMNER..................... 79 35 54 22 / 0 0 5 5 ROSWELL......................... 83 39 66 26 / 0 0 0 5 PICACHO......................... 74 35 57 21 / 0 0 0 0 ELK............................. 64 34 54 20 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 AM THIS MORNING TO 6 PM MST FRIDAY FOR THE FOLLOWING ZONES...NMZ506>508-521>524-526-529-532-533-539-540. RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>109. FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ106-108. WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ502-505-509-518>520-525-534>538. WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ512>515-527-528-530-531. WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 11 AM MST FRIDAY FOR THE FOLLOWING ZONES...NMZ510. WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM MST FRIDAY FOR THE FOLLOWING ZONES...NMZ501-503-504-511-516-517. && 43/52
Hazardous weather outlook, Feb 29, 5:50 AM MST, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MST WED FEB 29 2012 NMZ501>540-011300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 550 AM MST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SURFACE WINDS WILL BE STRONG ENOUGH AND MINIMUM AFTERNOON RELATIVE HUMIDITIES LOW ENOUGH TO CREATE LOW GRADE RED FLAG CONDITIONS ACROSS PORTIONS OF THE EAST CENTRAL PLAINS...MAINLY NEAR THE INTERSTATE 40 CORRIDOR FROM JUST EAST OF CLINES CORNERS TO NEAR TUCUMCARI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY THROUGH FRIDAY...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS MOST OF EASTERN NEW MEXICO...PORTIONS OF CENTRAL NEW MEXICO AND INTO CATRON COUNTY THURSDAY WITH A MUCH SMALLER PORTION OF EAST CENTRAL AND PERHAPS CENTRAL NEW MEXICO AFFECTED ON FRIDAY. THE MORE INTENSE FIRE WEATHER CONDITIONS WILL OCCUR THURSDAY...WHEN WEST WIND GUSTS MAY REACH 50 OR EVEN 60 MPH ALONG AND A LITTLE WAYS EAST FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. SNOWFALL ACROSS PORTIONS OF NORTHERN NEW MEXICO MAY PRODUCE UP TO OR JUST OVER A HALF FOOT OF SNOW ACCUMULATION IN THE SAN JUAN AND SANGRE DE CRISTO MOUNTAINS LATE THURSDAY THROUGH FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 5:09 AM MST | Fire Weather Watch | ABQ | Bernalillo, Sandoval, Socorro, Valencia | 10 hr |
| Mar 1, 2:52 PM MST | Red Flag Warning | ABQ | Bernalillo, Sandoval, Socorro, Valencia | 23 hr |
Nearby
Winter Weather Advisories in New Mexico, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.